Strong Wind, Jackson
- When
- February 19, 12:00 PM CST to 6:00 PM CST
- Where
- Jackson forecast zone
- Measured
- 43 kt (49 mph) measured gust
- Property damage
- $1,000
- Reported by
- ASOS
- Coordinates
- 37.785, -89.382 (the zone’s center; the record gives no point)
Strong southerly winds gusted up to 49 MPH at the Carbondale airport. The strong winds occurred in advance of a cold front that extended from the Upper Mississippi Valley to the central Plains.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Strong southerly winds gusted up to 49 MPH at the Carbondale airport. The strong winds occurred in advance of a cold front that extended from the Upper Mississippi Valley to the central Plains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 19, 2:49 AM CST, 9 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 249 PM CST MON FEB 19 2007 .DISCUSSION... BIGGEST CHALLENGES WITH THIS PACKAGE WILL BE THE EFFECTS OF A WEAK FRONTAL SYSTEM THAT WILL MOVE ACROSS THE REGION STARTING LATE TONIGHT THROUGH TUESDAY EVENING...AND THEN THE POTENTIAL FOR SEVERE WEATHER NEXT SATURDAY AS A STRONG STORM SYSTEM TRACKS JUST TO THE NORTH AND WEST OF OUR CWA. AS SURFACE HIGH PRESSURE MOVES OFF TO THE EAST TODAY...A WEAK FRONTAL SYSTEM WILL MOVE TOWARD THE REGION FROM THE NORTHERN PLAINS. IN THE MEANTIME...HIGH CLOUDS IN ADVANCE OF THIS SYSTEM WILL OVERSPREAD THE MID MISSISSIPPI VALLEY. FROM MID MORNING TO LATE THIS AFTERNOON MODELS ARE FORECASTING SOUTH SOUTHWEST WINDS OF 40-45 KNOTS AT THE 925MB LEVEL...BUT MODEL SOUNDINGS SHOWING A FAIRLY STRONG INVERSION BELOW THAT LEVEL...SO LITTLE IF ANY MIXING SHOULD OCCUR. THEREFORE SURFACE WINDS SHOULD REMAIN BELOW ADVISORY CRITERIA TODAY. WE MAY ISSUE AN SPS A LITTLE LATER...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST/WEST HIGHWAYS...JUST IN CASE. DONT EXPECT ANY PRECIP UNTIL AFTER MIDNIGHT TONIGHT WITH THE APPROACHING SYSTEM. THROUGH 12Z TUESDAY MORNING...NAM/WRF NOT SHOWING ANY MEASURABLE QPF AT ALL...BUT GFS A LITTLE WETTER (AS USUAL). MODELS SHOWING THE HIGHEST THETA-E AIR OVER THE SOUTHWEST SECTIONS LATE TONIGHT...SO WENT WITH THE HIGHEST POPS (CHC) THERE. THINGS COME TOGETHER BETTER ON TUESDAY AS LAYER MOISTURE INCREASES ALONG WITH THE ACTUAL FROPA. BETTER CHANCES FOR PRECIP ON TUESDAY SHOULD BE ACROSS THE NORTHERN THIRD OF THE CWA WHERE A SHORT WAVE WILL TRACK EAST JUST BEHIND THE FRONT...SO WENT WITH LIKELY POPS THERE AND CHC POPS EVERYWHERE ELSE. STABILITY INDICES HINTING AT THE POSSIBILITY OF THUNDER ALONG OR JUST NORTH OF THE MO/AR AND KY/TN BORDERS...BUT SINCE NO ONE ON EITHER SIDE OF ME WANTED TO INCLUDE THUNDER...I TOOK IT OUT. EXPECT PRECIP TO LINGER OVER THE SOUTHEASTERN HALF OF THE CWA INTO THE EVENING HOURS ON TUESDAY...AND THEN GONE AFTER MIDNIGHT. IN THE WAKE OF THIS SYSTEM...HIGH PRESSURE WILL DOMINATE KEEPING THE REGION DRY WITH AT OR ABOVE NORMAL TEMPERATURES FOR THE REST OF THE WEEK. ALTHOUGH I WILL MAKE NO CHANGES BEYOND SIXTH PERIOD...A CURSORY GLANCE OR TWO AT THE SYSTEM SCHEDULED FOR THIS FRIDAY AND SATURDAY CERTAINLY GETS ONE'S ATTENTION. LAST FEW GFS RUNS CONTINUE TO SHOW A VERY STRONG SURFACE LOW AND NEGATIVELY TILTED UPPER TROUGH TRACKING JUST TO THE NORTH AND WEST OF OUR CWA. BY 18Z SATURDAY MODELS ALSO FORECASTING SURFACE DEWPOINTS OF >60 DEGREES F AND 850 DEWPOINTS OF 10-12 DEGREES C. DURING THE SAME TIME FRAME...MODELS ALSO SHOWING IMPRESSIVE WIND SHEAR...BOTH DIRECTIONAL AND SPEED. IF ALL OF THESE PARAMETERS COME TOGETHER AS FORECAST...THE POTENTIAL FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK CERTAINLY EXISTS. WE WILL CONTINUE TO CLOSELY MONITOR THIS POTENTIALLY DANGEROUS SITUATION AS THE WEEK PROGRESSES. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && JAP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 326 AM CST MON FEB 19 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-200930- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 326 AM CST MON FEB 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AS A STRONG STORM SYSTEM LIFTS NORTHEAST OUT OF THE SOUTHERN PLAINS...THUNDERSTORMS ARE POSSIBLE SATURDAY...SATURDAY NIGHT...AND SUNDAY. THE POTENTIAL EXISTS FOR A WIDESPREAD SEVERE WEATHER EVENT ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ON SATURDAY. JP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 706 AM CST MON FEB 19 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-200000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 706 AM CST MON FEB 19 2007 ...STRONG SOUTHERLY WINDS EXPECTED ACROSS THE HEARTLAND TODAY... IN RESPONSE TO A STORM SYSTEM APPROACHING FROM THE NORTHWEST...BY MID MORNING SOUTHERLY WINDS WILL INCREASE TO 15 TO 25 MPH...WITH GUSTS OVER 30 MPH POSSIBLE. THIS WILL HAVE THE MOST PROFOUND EFFECT ON HIGH PROFILE VEHICLES...ESPECIALLY THOSE TRAVELING ON EAST TO WEST HIGHWAYS. WINDS SHOULD BEGIN TO DIMINISH AROUND SUNDOWN. JAP
The national radar mosaic for the moment the first event began.
1 strong wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 10084.